Heart Disease Community
Unintentional stopping on 400mg Toprol XL daily
About This Community:

Join others with Heart Disease and get guidance and support. Ask a question, join a conversation, share experiences.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Unintentional stopping on 400mg Toprol XL daily

I'm 63 and have been on beta blockers for nearly 30 years; Toprol XL 100 mg BID for about 9 years and on 200 mg BID for about 8 months.

More than a week ago I requested my pharmacy contact  my PC doc to refill my Rx. Two days ago I called my PC's office and still nothing. I had cut my dose to 1/2 about 4 days ago and took my last 100 mg. this morning. Even cutting my dose caused break-through chest pain which Nitrolingual  spray either got rid of it most of the time, unreal head aches, tiredness and just not feeling quite right and I have had two episodes of PAFIB within the past 3 days.
I've always been told not to abruptly stop a beta blocker so I hope you can understand my concern what will or could happen to me if I do not get a prescription refill in the soon?
Tags: PAFAB, hypertension, cornary artery disease, fempop
3 Comments Post a Comment
Blank
612551 tn?1450025775
Hope you got your Toprolol refill by now, if not talk directly to the pharmacist to help get an immediate approval from your doctor.

I read you made a gradual cut back to extend the limited supply you had on hand.  That sounds reasonable to me.. and could be a good safe way to go.  But, given you symptoms I think it important that you put some "pressure" on the refill of your prescription.
Blank
6887703 tn?1385792954
I had to make another call but ask if she was trying to kill me before I got a call back. I was told my PC doc called in a 1 month refill before the call was made but that ended up being a lie. When my husband picked it up there was 3 refills left.
Only problem, 2 full doses yet I am still having chest pain, dizziness and a few times of having a problem breathing causing me to cough.
IF not better by tomorrow I will go to a ER considering also my BP is high (153/95 this am when dizzy). Thanks for your reply
Blank
6887703 tn?1385792954
Thank you for your reply and here is a quick note to say I feel much better now. All's well that ends well.
Be blessed and well,
theuniqueldy aka Loretta
Blank
Post a Comment
To
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar f tn
Blank
achillea
CA
11548417 tn?1440481484
Blank
Ger57
Netherlands
Avatar m tn
Blank
Occupant
IL
Avatar m tn
Blank
tacolino
Ireland
144586 tn?1284669764
Blank
caregiver222
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Avatar universal
Blank
Paxiled commented on 50-Year Cover-Up
8 mins ago
4522800 tn?1459192030
Blank
VICourageous Knock-Knock..Anybody Home?? Comment
15 hrs ago
4522800 tn?1459192030
Blank
VICourageous commented on stilltrying1965's status
15 hrs ago
Heart Disease Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar f tn
Blank
achillea
CA
11548417 tn?1440481484
Blank
Ger57
Netherlands
Avatar m tn
Blank
Occupant
IL
Avatar m tn
Blank
tacolino
Ireland
144586 tn?1284669764
Blank
caregiver222